Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 15, 2019, 1:47 AM MST. It took effect at Feb 15, 2019, 9:26 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2019, 1:47 AM MST (08:47 UTC)
- In effect from
- Feb 15, 2019, 9:26 AM MST
- Expired
- Feb 15, 2019, 2:53 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
691 WWUS75 KABQ 150847 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 147 AM MST Fri Feb 15 2019 ...STRONG WINDS TO IMPACT PORTIONS OF EAST CENTRAL NEW MEXICO THIS AFTERNOON TO INCLUDE THE I-40 CORRIDOR... NMZ523-533>537-151900- /O.NEW.KABQ.WI.Y.0011.190215T1900Z-190216T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 147 AM MST Fri Feb 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 6 PM MST this evening. * LOCATION...Central Highlands as well as Guadalupe, Quay, De Baca, Curry and Roosevelt counties to include Clines Corners, Santa Rosa, Fort Sumner, Melrose, Clovis and Portales. This also includes the I-40 corridor between Clines Corners and Tucumcari. * WINDS...West and southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will increase beginning late morning peaking in strength during the afternoon before diminishing early evening. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles may experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
698 WWUS75 KABQ 151626 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 926 AM MST Fri Feb 15 2019 ...STRONG WINDS TO IMPACT PORTIONS OF EAST CENTRAL NEW MEXICO THIS AFTERNOON TO INCLUDE THE I-40 CORRIDOR... Strong westerly winds will persist through the afternoon hours across east central New Mexico. Localized areas of blowing dust are possible. Winds will diminish this evening. NMZ523-533>537-160100- /O.EXT.KABQ.WI.Y.0011.190215T1626Z-190216T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 926 AM MST Fri Feb 15 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...Central Highlands as well as Guadalupe, Quay, De Baca, Curry and Roosevelt counties to include Clines Corners, Santa Rosa, Fort Sumner, Melrose, Clovis and Portales. This also includes the I-40 corridor between Clines Corners and Tucumcari. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong winds will persist through the afternoon hours, peaking in strength around the noon hour. Wind speeds will diminish this evening. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles may experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
776 WWUS75 KABQ 152153 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 PM MST Fri Feb 15 2019 ...STRONG WINDS HAVE DECREASED THIS AFTERNOON OVER EAST CENTRAL NEW MEXICO BUT RETURN ON SATURDAY... NMZ523-533>537-161200- /O.CAN.KABQ.WI.Y.0011.000000T0000Z-190216T0100Z/ /O.NEW.KABQ.HW.A.0006.190216T1500Z-190217T0100Z/ Central Highlands-Guadalupe County-Quay County-Curry County- Roosevelt County-De Baca County- 253 PM MST Fri Feb 15 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Saturday morning through Saturday afternoon. The Wind Advisory has been cancelled. * LOCATION...Central Highlands as well as Guadalupe, Quay, De Baca, Curry and Roosevelt counties to include Clines Corners, Santa Rosa, Fort Sumner, Melrose, Clovis and Portales. This also includes the I-40 corridor between Clines Corners and the Texas state line. * WINDS...West 25 to 40 mph with gusts up to 55 or 60 mph. * TIMING...Strong winds will increase rapidly Saturday morning and persist through the afternoon hours before diminishing. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles may experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ NMZ526-529-532-539-161200- /O.NEW.KABQ.HW.A.0006.190216T1500Z-190217T0100Z/ South Central Mountains-Northeast Highlands- Eastern San Miguel County-Eastern Lincoln County- 253 PM MST Fri Feb 15 2019 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from Saturday morning through Saturday afternoon. * LOCATION...South Central Mountains, Eastern Lincoln County, Northeast Highlands and Eastern San Miguel County. * WINDS...West 25 to 40 mph with gusts to 55 or 60 mph. * TIMING...Winds will begin to strengthen early Saturday morning, then become more widespread through midday. The strong winds should decrease by early evening. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles may experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 14, 10:48 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 14, 10:48 PM MST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1048 PM MST Thu Feb 14 2019 .AVIATION... 06Z TAF CYCLE MVFR conditions continue across western and northern NM at KFMN, KGUP, with periods of lower vis having occurred at KLAM and KSAF. These are not expected to persist for very long, so did not forecast them to continue in the KSAF TAF. Periods of -shra and br will continue through 08Z-10Z, with isold IFR possible but unlikely, becoming more orographically driven and isolated to the higher terrain by 12Z. Mtn obscurations will also continue well into Friday morning, slowly clearing into Friday afternoon. W/WNW winds are still expected to restrengthen over the next few hours persisting into Friday morning before tapering off in the afternoon. Cigs also will slowly improve and clear becoming more sct by 15Z-18Z. 24/RJH && .PREV DISCUSSION...332 PM MST Thu Feb 14 2019... .SYNOPSIS... Deep sub-tropical moisture will stream over much of the western two- thirds of the state tonight into Friday morning. While snow levels will remain high, heavy snow is forecast for the northern mountains. Precipitation will taper off toward sunrise as the moisture shifts east of the state. Relatively warm and breezy to locally windy weather moves in for Friday, especially east. Colder and breezy to windy weather is forecast over the weekend, along with scattered snow showers across the northern third of the state. The very active weather pattern continues into early next week with the potential for widespread accumulating snow for the northern half to two thirds of the state Monday into Tuesday. && .DISCUSSION... 220+ mph jet/atmospheric river/fire hose poised to bring quite the shot of rain and snow to the western two-thirds of the state tonight and Friday morning. Upgraded winter storm watch to a warning(s) and added the Chuska, Jemez and central Sangres zones to the warning. Models have seemingly settled on precipitation/snow amounts and given the record PWAT values combined with such strong upper-level forcing related to the 220 mph jet, thinking the amounts could be a bit underdone for the west facing slopes of the warned areas. The upper trough and associated moisture plume shift east rapidly Friday morning. Not much in the way of colder air associated with this system so temps warm up nicely on Friday. The next short-wave troughs in the mix for the weekend are colder with snow showers likely for the northern third of the state wind strong west winds likely all areas both Saturday and Sunday. Pattern remains very active into early next week with a cold upper- level closed low dropping southward through eastern CA/western NV. This low combines with a closed upper low over NE and the associated backdoor cold front to create quite the snow storm for the northern half of the state Monday and Tuesday. The ECWMF has a similar solution for early next week. Yet another cold upper-level trough with access to sub-tropical moisture drops in late next week. This is all thanks to the MJO being stuck in phases 7/8 during the past week and a half. The long- lived and deep anomalous convection in the central Pacific has created this favorable pattern. Skiers, snowboarders, cross-country skiers, snowshoers rejoice. The latter half of February looks spectacular. 33 && .FIRE WEATHER... A quick hitting but very moist storm system will cross the state tonight and early Friday, with widespread wetting precipitation across western and central New Mexico. Snow levels will be relatively high, and any significant snow accumulations will be limited to elevations higher than 8500 to 9000 feet and generally north of Interstate 40. While strong westerly winds have tapered off this afternoon, at least localized southwest to west wind gusts will increase again over the mountains later tonight and early Friday. Westerly winds to strengthen Friday afternoon from the central mountain chain over most of the eastern plains, as much drier air overspreads the region. Some localized critical fire weather conditions may develop Friday afternoon across the western half of the Northeast Plains, where high temperatures remain a lofty 10 to nearly 20 degrees above average. Temperatures trend downward Saturday and moreso Sunday with highs tumbling to 5 to nearly 20 degrees below normal. Scattered rain and snow showers will be possible through the weekend northwest and north central, while another round of strong wind is likely for the east and south on Saturday. Localized critical fire weather conditions are possible over the East Central Plains Saturday afternoon. Areal coverage of critical conditions both Friday and Saturday afternoons aren't quite widespread enough to go ahead with a fire weather watch, but will be monitoring any trend towards a wider coverage. Ventilation rates range from good to excellent east Friday and poor to good west. Rates are mostly good to excellent over the weekend, then become a mixed bag early next week. A colder and snowier as well as windy storm system is forecast to develop late Sunday night, impacting northern and central New Mexico Monday into Tuesday before exiting. Another such system is forecast for later next week. Daytime highs for most of next week will be about 10-20 degrees colder than average. && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until noon MST Friday for the following zones... NMZ502-510>514. &&
Hazardous weather outlook, Feb 14, 4:48 AM MST, 20 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 448 AM MST Thu Feb 14 2019 NMZ501>540-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 448 AM MST Thu Feb 14 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight An upper level trough with a rich tap of Pacific moisture will cross from the west today through tonight. Wetting precipitation is expected along and west of the central mountain chain with a few to several inches of snow possible in the northern mountains, and a few inches across the upper Rio Grande Valley and far northwest highlands near and above 8,000 feet. Snow amounts over 10 inches will be possible in the Tusas Mountains and on higher peaks of the Sangre de Cristo Mountains, where snow drifts may exceed 3 feet. The heaviest snow will fall tonight, with lighter amounts on Friday morning. In addition, southwest wind gusts should exceed 50 mph on mountain peaks tonight, then shift out of the west while continuing Friday. Although additional snow accumulation will be light Friday morning, periods of whiteout conditions are expected in the northern mountains above 8,000 feet due to blowing snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday, west wind gusts over 50 mph will be possible in the mountains and across the east central plains. Periods of whiteout conditions will be possible in the northern mountains above 8,000 feet during the morning. Saturday, another strong wind event will be possible east of the Continental Divide where gusts from 40 to 50 mph are expected. The strongest winds should impact the central mountain chain and east central plains, where gusts may exceed 55 mph. Sunday night through Monday night, models are in fairly good agreement on an upper level low pressure system crossing from the west with the potential for widespread and potentially heavy snow accumulation. A back door cold front is forecast to arrive just before the upper level storm does, delivering cold air and moist easterly upslope flow to the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts and wind damage through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 44
In the hours before
Local storm report, Feb 14, 10:23 PM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1023 PM MST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW CHAMA 36.89N 106.58W
02/14/2019 M12.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ201900872
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:44 PM MST | Winter Weather Advisory | ABQ | 26 hr | |
| Feb 15, 2:53 PM MST | High Wind Watch | ABQ | 12 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.